MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383592
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics 20g x 1.00 in separation adapter from tubing.It was reported by customer that started an iv on a patient, got a flash immediately, flushed appropriately, and when i went to disconnect the flush from the prn, the connection hub disconnected from the pigtail.At this point i was unable to use the iv and had to start a new one.Iv catheter was removed and given to supply manager (you).No harm was done to the patient, no piece of the catheter was left inside the patient, and she was stuck a total of 2 times." customer reports concern with item ref# 383592 lot# 4075890- "on (b)(6)2024 i started an iv on a patient, got a flash immediately, flushed appropriately, and when i went to disconnect the flush from the prn, the connection hub disconnected from the pigtail.At this point i was unable to use the iv and had to start a new one.Iv catheter was removed and given to supply manager (you).No harm was done to the patient, no piece of the catheter was left inside the patient, and she was stuck a total of 2 times.".
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 physical sample and 3 photos submitted for evaluation.The reported issue of separation adapter from tubing was confirmed upon inspection of the samples.Analysis of the sample showed that no presence of adhesive was observed around the external wall of the tube but there was adhesive observed on the internal part of the luer adapter.Bd determined that the cause of the failure was related to incomplete insertion of the tube into the luer during assembly.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA DIFFUSICS 20G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21213668
Report Number9610847-2025-00002
Device Sequence Number3378331
Product Code FOZ
UDI-Device Identifier00382903835928
UDI-Public(01)00382903835928(11)240328(17)270228(10)4075890
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383592
Device Lot Number4075890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown